MAUDE Adverse Event Report: VASCUTEK LTD. GELWEAVE; GELWEAVE EXTRA LONG BIFURCATE

VASCUTEK LTD. GELWEAVE; GELWEAVE EXTRA LONG BIFURCATE
Model Number GELWEAVE
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 03/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient sex unknown however box checked in error.It is unconfirmed what date this device was implanted.(b)(4).
 
Event or Problem Description
On the (b)(6) 2020 vascutek ltd.Received the following information from our distributor (b)(6): patient underwent surgery for retro-peritoneal approach - bypass aorto-bi-femoral prosthesis with htpogastric reimplantation and hypogastric dilitation and stenting, the additional narrative on this event was reported as follows: "in the night following the surgical intervention, the patient suddenly presented with pain in the right lower limb, without any associated sensory-motor deficit.Surgical revision was performed: the leg prosthesis is well patent but presented an in situ popliteal thrombosis.".
 
Additional Manufacturer Narrative
Manufacturer narrative: method code - 4112 - analysis of data provided by user - a review of additional data provided by the hospital was reviewed by vascutek ltd.Clinical risk depratment, findings are as follows: this patient has a diagnosis of dyslipidaemia which is an abnormal amount of lipids (e.G.Triglycerides, cholesterol and/or fat phospholipids) in the blood.This is often due to diet and lifestyle.He is also diagnosed with high blood pressure, both of these conditions could cause thrombosis during and post op.It is common to develop thrombus both during and post op even without any co morbidities.This patient developed several during the procedure however there is no mention of this being caused in or around the device.It does confirm that heparin was used however we don't know how much was used at the beginning of the procedure and if the dosage was increased when thrombus appeared.Result code -213 - no device issue was found with the manufacture of this batch and no definitive link with the formation of thrombus could be determined.Conclusion code - 67 - no problem detected - as no device or diagnostic scans were recieved and no issue was found with manufacture of batch no root cause could be established conclusion code - 4315 - cause not established - definitive root cause of the thrombus formation could not be established from the information received and no device was returned for investigation as remains implanted in patient.
 
Event or Problem Description
Further information received 27-apr-20: a 60-year-old man hospitalised in our service for peripheral artery disease, rutherford 4 on the left lower limb and 3 on the right side.Past medical history: prosthetic femoral-femoral cross-bypass (date unknown), replaced by a new fem-fem bypass (date unknown), eventually replaced by a cryopreserved veinous graft.The patient kept symptomatic, so we decided to revascularize with an aorto- bi-femoral bypass.Cardio-vascular risk factors: hbp, dyslipidemia, no diabetes, no active smoking.During the procedure, three episodes of acute thrombosis occurred without any trigger.Multiple thrombectomies were needed to restore blood flow, followed by continuous intravenous heparin perfusion, checked by regular heparinemia rates between 0.2 and 0.4.The day after the surgery, he presented with an acute ischemia to the right lower limb, once again without trigger, treated successfully with fogarty thrombectomy.The thrombophilia test was normal.A chest and abdominal ct-scan failed to uncover any other disease.Eventually, the patient, after being discharged at day-10, came back at day-27 with false aneurysm to the right groin, obviously septic, without any sign of thrombus.

Brand Name
GELWEAVE
Common Device Name
GELWEAVE EXTRA LONG BIFURCATE
Manufacturer (Section D)
VASCUTEK LTD.
newmains avenue
inchinnan business park
renfrewshire, PA4 9 RR
UK  PA4 9RR
MDR Report Key9989514
Report Number9612515-2020-00005
Device Sequence Number11285911
Product Code DSY
UDI-Device Identifier05037881107622
UDI-Public05037881107622
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K952293
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2020
Report Date (Section F) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberGELWEAVE
Device Catalogue Number731407XL55
Device Lot Number17882606 2448
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/04/2020
Device Age9 MO
Event Location Hospital
Date Report to Manufacturer03/26/2020
Initial Date Received by Manufacturer 03/26/2020
Supplement Date Received by Manufacturer03/26/2020
Initial Report FDA Received Date04/23/2020
Supplement Report FDA Received Date04/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR